MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 18IN 3-0 SA PS-2 PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 18IN 3-0 SA PS-2 PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B107
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Questions related to the post-op wound dehiscence: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? is it known how the wound dehisced? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? were there any patient stress factors that led to the suture breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? can you describe the appearance of the stratafix suture during second procedure? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and a barbed suture was used.During the procedure, the suture broke.It just popped off.There were no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3a, b7, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure 71yo male, bmi 28.2 name of index surgical procedure? achilles tendon repair the diagnosis and indication for the index surgical procedure? rupture what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes was at least one reverse stitch performed prior to closure? yes did the sutures barbs not engage in the tissue? unknown did the suture pull out of the tissue? no did the stratafix suture break? if so, where was the break noted (termination, middle, end)? yes, several times.Broke towards the middle.Had to open 3 separate sutures were there any patient stress factors that led to the suture breaking or pulling out of the tissue? patient was in a splint onset date/time of dehiscence? (# post op days) patient was having increased pain from post op day 1, was seen in the office post op day 3.Wound was dehisced how was the dehiscence managed? brought back to or what is the physician¿s opinion as to the etiology of or contributing factors to this event? defective sutures will product be returned? if so, please provide the return date and tracking information.Yes attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm: did 2 sutures break during the initial achilles tendon repair procedure? if this is incorrect, please provide the quantity of sutures that broke during the initial procedure.During the re-operation that was performed because of the post-op wound dehiscence, was the one suture found broken inside the patient? it was stated that the used sutures are not available for return and that only the remaining sutures that came in the box are available.Please confirm: will the unopened representative samples be returned? if yes, please provide tracking number.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: did 2 sutures break during the initial achilles tendon repair procedure? if this is incorrect, please provide the quantity of sutures that broke during the initial procedure.Yes 2 sutures broke! during the re-operation that was performed because of the post-op wound dehiscence, was the one suture found broken inside the patient? not sure.It was stated that the used sutures are not available for return and that only the remaining sutures that came in the box are available.Please confirm: the remaining sutures are ready to return.There was no box sent to us to return them.Return kit shipped to account contact.

Brand Name
SFXSPI MCL+ UNI UD 18IN 3-0 SA PS-2 PR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22341610
Report Number2210968-2025-07522
Device Sequence Number13029022
Product Code GAM
UDI-Device Identifier10705031236592
UDI-Public(01)10705031236592(17)261130(10)1053H8
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP1B107
Device Lot Number1053H8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/08/2025
07/30/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/30/2025
08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale